MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Model Number WA64150A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection confirmed the customer¿s reported issue, the jaws do not open due to a defective pull rod.The transmission rod near the jaws is broken, and the distal pulling wire is clearly deformed.This damage indicates that excessive force is very likely exerted on the item when the jaws are open.A manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.Based on the investigation results, the legal manufacturer determined the cause for this issue is likely due to improper handling (excessive force) by the user.Olympus will continue to monitor the occurrence rate of the reported phenomenon related to the device.
 
Event or Problem Description
Olympus (oekg) was informed by the head nurse at the user facility that the customer hiq+ croceolmi grasping forceps ¿jaws aren¿t responsive at all.¿ the customer reported problem occurred during a cholecystectomy.The broken area is between the jaws and it is completely loose.There was only a couple of minutes delay, and the procedure was completed with a replacement device.No death or injury and no harm to patient.

Brand Name
JAWS "HIQ+", 5 X 330 MM, GRASPING FORCEPS, CROCEOLMI
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16238918
Report Number9610773-2023-00339
Device Sequence Number17755719
Product Code HET
UDI-Device Identifier04042761068970
UDI-Public04042761068970
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64150A
Device Catalogue NumberWA64150A
Device Lot Number22301-015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown